Letters in Mathematical Physics

, Volume 39, Issue 2, pp 143–156 | Cite as

On the Equivalence Between Continuous and Differential Deformation Theories

  • Georges Pinczon


We show that continuous and differential deformation theories of the algebra of smooth functions on \(\mathbb{R}^N \) are the same, and that the same result holds for the algebra of formal series. We show that preferred quantizations of formal groups are always differential.

deformations cohomology quantization. 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bourbaki, N.: Eléments de mathématiques, Algèbre, chap. III, 8, Hermann, Paris, 1970.Google Scholar
  2. 2.
    Bayen, F., Flato, M., Fronsdal, C., Lichnerowicz, A. and Sternheimer, D.: Deformation theory and quantization, I and II, Ann. of Phys. 111 (1978), 61–110 and 111–151.Google Scholar
  3. 3.
    Bonneau, P., Flato, M., Gerstenhaber, M. and Pinczon, G.: The hidden group structure of quantum groups, Comm. Math. Phys. 161 (1994), 125–156.Google Scholar
  4. 4.
    Bidegain, F. and Pinczon, G.: Quantization of Poisson–Lie groups and applications, Comm. Math. Phys. 179(2) (1996), 295–332.Google Scholar
  5. 5.
    Cahen, M., Gutt, S. and de Wilde, M.: Local Cohomology of the Algebra of C -functions on a connected manifold, Lett. Math. Phys. 4(3) (1980), 157–168.Google Scholar
  6. 6.
    Dito, J., Flato, M., Sternheimer, D. and Takhtajan, L.: Deformation quantization and Nambu mechanics, RIMS Preprint 1052 (Feb. 1996), to be published in Comm. Math. Phys. Google Scholar
  7. 7.
    Drinfel'd, V.G.: Quantum groups, in: Proc. Internat. Congress Math. 1986, Berkeley, Vol. 1, Amer. Math. Soc., Providence, 1987, pp. 101–110.Google Scholar
  8. 8.
    Taylor, J.-L.: A general framework for a multi-operator functional calculus, Adv. in Math. 9 (1972), 182–252.Google Scholar
  9. 9.
    Trèves, F.: Topological Vector Spaces, Distributions and Kernels, Academic Press, New York, 1967.Google Scholar
  10. 10.
    Vey, J.: Déformation du crochet de Poisson sur une variété symplectique, Comment. Math. Helv. 50 (1975), 421–454.Google Scholar

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • Georges Pinczon

There are no affiliations available

Personalised recommendations